Weight gain as a side effect of antidepressants is very common and distressing. Patients may even stop their medication because they have gained so much weight. No one has a good explanation for how these drugs increase eating. Nonetheless, people report never feeling satisfied after a meal and continually craving carbohydrates. Our research at MIT, and at a Harvard University hospital weight-management center, helped us develop an effective way of preventing or reversing this weight gain. We know that serotonin, the chemical in the brain that regulates mood, also regulates appetite. Antidepressants work only on the mood function of serotonin and may in some way interfere with the appetite function. The solution to this, based on our research, is to increase the ability of serotonin to turn off the need to eat. Erin Beck began writing professionally in 2008 as an opinion columnist for the West Virginia University student newspaper, "The Daily Athenaeum." She has worked in health promotion at the university and as a communications intern at the National Alliance on Mental Illness. She has a Bachelor of Science in journalism and a Master of Public Health, both from West Virginia University. View Full Profile Monitor your weight as soon as you begin taking Zoloft. Update your doctor regularly on any weight changes. Make dietary changes as soon as you notice even slight weight gain. Waiting too long will make the weight more difficult to lose. Eat carbohydrates by themselves to produce more serotonin. Kamagra gel srbija Valtrex to treat cold sores Viagra for ed Aug 14, 2016. I've recently been getting a BUTT LOAD of comments and questions about my Zoloft Sertraline experience. I talk about the weight gain side. Sertraline treatment prevented increases in body weight, fat, insulin, and HOMA- IR. ANCOVA revealed that sertraline prevented the 8% weight gain. Review article serotonin receptors and transporters — roles in normal. Nov 30, 2016. Earlier studies linking antidepressant use to weight gain were usually small and. paroxetine Paxil, venlafaxine Effexor, or sertraline Zoloft. I know that everyone has different side effects, I am just wondering if weight gain is a common one. I need treatment for my depression but am afraid of gaining a lot of weight on SSRI's because that in itself will make me depressed. Thank you for any and all comments and info :) Unfortunately weight gain is a possible side effect of Sertraline Hydrochloride, although it is not very common. Generally, as a rule Sertraline (zoloft) isn't a drug that causes weight gain. Based on clinical studies, weight gain occurs in around 1% of people who take Sertraline (although the exact percentage was not reported in these studies). Two of the more or most troublesome are loss and lack of libido, as well as insomnia. Sertraline can cause weight gain as well as other SSDRI"S. I have not gain any weight but I cant lose none either while being on the drug that what upset me. Take Care, Dream Hi alisha29, I am on 200 mg sertraline since 2 months ago and I did gain weight about 5 Kg but I am not sure sertraline caused weight gain because I use 20 mg Inderal per day to prevent migraine attack, 1 mg lorazepam to sleep enough as well. Given this small percentage, for individual situations it is difficult to say whether weight gain is actually caused by the medicine itself, another medical condition, a change in eating habits and/or physical activity, a combination of these factors, or something else. I did gain weight during the first year, which was around 1990. wanted to put me on Effexor first but I heard Zoloft was good so I asked for that instead. I feel much better because anxiety and depression are almost gone but my appetite has increased and I have not had any exercise during said period. I have not met anyone who has not gained weight on Zoloft. I had decided that I would rather be alittle heavier than experience symptoms of anxiety and depression again. I kept asking him if caused weight gain and he said it depends on the person. I told this to my doctor he said "sertraline may cause weight gain and you should have enough physical activity" I hate overweight but I prefer not to experience anxiety and depression again so I have to exercise to lose weight. There has been data stating that you should not gain over 20 lbs. I do need to get back to swimming 3 times a week so that I could lose some of this weight. He may be able to find a medication regime that does not cause weight gain. My Mom and I have the same pshycatrist and hes cool he is willing to give you what you ask for wich is a good and bad thing. Vita I take 200 mg Sertraline and may have gained a couple of pounds when I first started taking it five years ago. He wasent realley helpful with info on the Meds so I kind of do my own research. My doctor explained to me that Sertraline has the least amount of side affects and that was why he chose it for me. Many people with depression have worked hard to treat their disease. You may attend therapy and take your antidepressants, only to find that the numbers on the scale are moving up and your clothes are not fitting like they used to. While you may feel better emotionally and mentally, you might also feel discouraged by your physical appearance or health. Some of this may be due to the connection between antidepressants and weight gain. It is not a side effect of every medication used to treat depression, and some are more associated with weight loss. However, any side effect—weight included—depends entirely on how your body reacts to the medication. It is possible that you will notice no change in weight or that you will swing in the opposite direction of what's typical, no matter which medication you take. Zoloft reviews weight gain Weight Gain and Antidepressants Including SSRIs - WebMD, Sertraline inhibits increases in body fat and carbohydrate. Clonidine 2mgPropranolol dosage formsMetformin long term effectsKamagra 200mgBuy diflucan one Mar 5, 2018. Zoloft is a super-common antidepressant and anti-anxiety. It's not the only SSRI linked with weight gain, but if that's a concern for you, talk to. Zoloft Side Effects Every Woman Should Know About. Antidepressants cause minimal weight gain - Harvard Health Blog.. Ten Tips to Prevent Weight Gain on Antidepressants Psychology.. Sertraline, or Zoloft, is typically a weight-neutral medication, meaning it does not cause any weight gain or loss, according to an article published in Psychology. Answers - Posted in zoloft, depression, obesity, weight loss - Answer Unfortunately weight gain is a possible side effect of Sertraline. Weight gain is a possible side effect of many antidepressant drugs. is the most likely to result in weight gain, according to a 1988 review. paroxetine Paxil, Pexeva, Brisdelle; sertraline Zoloft; fluoxetine Prozac.